MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 NANO 1MM X 2CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 NANO 1MM X 2CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035421020
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the coil was inspected before use and no issues were noted, preparation/set-up was performed as per the dfu, continuous flush was maintained for the duration of the procedure, an excelsior microcatheter was used, 2 attempts were made to detach the coil, no thrombus or other embolic agents were present on the detachment zone, the delivery wire and microcatheter markers were verified to be properly aligned under fluoroscopy, and the inzone was maintained in a stable position.Analysis of the returned device revealed the main coil had been detached.Based on visual inspection of the detachment zone, the detachment appeared to be electrolytic in nature.Therefore, the as reported 'main coil failed/unable to detach' was not confirmed.The main coil was noted to be kinked/bent and stretched and the coil delivery wire was noted to be kinked/bent and fractured.It is likely that the damage to the main coil was sustained during manipulation in the microcatheter.An assignable cause of procedural factors will be assigned to the as analyzed (aa) 'main coil kinked/bent' and 'main coil stretched' since these issues are associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.An assignable cause of handling damage will be assigned to the aa 'coil delivery wire kinked/bent' and 'coil delivery wire broken/fractured during use' since these issues are associated with handling of the device during the clinical procedure.
 
Event or Problem Description
The subject device was returned for analysis and it was discovered that the coil delivery wire was broken/fractured during use.There was no clinical consequence to the patient reported as a result of this event.

Brand Name
TARGET 360 NANO 1MM X 2CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key13671262
Report Number3008881809-2022-00105
Device Sequence Number4893780
Product Code HCG
UDI-Device Identifier04546540697967
UDI-Public04546540697967
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2022
Device Model NumberM0035421020
Device Catalogue NumberM0035421020
Device Lot Number22003766
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/08/2022
Initial Report FDA Received Date03/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR MICROCATHETER (STRYKER)
Patient Age64 YR
Patient SexMale
Patient Weight67 KG